Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 24, 2006, 4:13 PM EST for 26 counties in Virginia; 5 counties in North Carolina. It took effect at Jan 24, 2006, 6:00 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 4:13 PM EST (21:13 UTC)
- In effect from
- Jan 24, 2006, 6:00 PM EST
- Expired
- Jan 26, 2006, 9:00 AM EST
- In force
- 39 hr
- Issued by
- NWS Blacksburg, VA
All 31 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 242113 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 413 PM EST TUE JAN 24 2006 ...STRONG WINDS LIKELY TONIGHT AND WEDNESDAY... .A COLD FRONT WILL PASS THROUGH THE AREA THIS EVENING. WINDS ARE GOING TO PICK UP BEHIND THIS FRONT WITH STRONG GUSTS EXPECTED OVERNIGHT AND WEDNESDAY...ESPECIALLY AT THE HIGHER ELEVATIONS. NCZ001-018-VAZ015-250500- /O.UPG.KRNK.HW.A.0002.060124T2300Z-060125T2300Z/ /O.NEW.KRNK.HW.W.0003.060124T2300Z-060125T2300Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 413 PM EST TUE JAN 24 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. EXPECT WEST TO NORTHWEST WINDS AT SUSTAINED AT 25 TO 40 MPH. WIND GUSTS WILL BE 50 TO 65 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. $$ NCZ002-003-019-VAZ009>014-016>020-022>024-032>035-250500- /O.UPG.KRNK.HW.A.0002.060124T2300Z-060125T2300Z/ /O.NEW.KRNK.WI.Y.0003.060124T2300Z-060125T2300Z/ ALLEGHANY-SURRY-WILKES-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...SPARTA...DOBSON...WILKESBORO...MARION... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST 413 PM EST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT WEST TO NORTHWEST WINDS AT SUSTAINED AT 20 TO 40 MPH. WIND GUSTS WILL BE 35 TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
7 follow-up statements
000 WWUS71 KRNK 250300 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1000 PM EST TUE JAN 24 2006 ...STRONG WINDS OVERNIGHT AND WEDNESDAY... .A STRONG COLD FRONT WILL CONTINUE TO MOVE EAST OF THE REGION OVERNIGHT. NORTHWEST WINDS WILL INCREASE BEHIND THE FRONT WITH STRONG GUSTS EXPECTED OVERNIGHT AND WEDNESDAY...ESPECIALLY AT THE HIGHER ELEVATIONS. NCZ001-018-VAZ015-251000- /O.CON.KRNK.HW.W.0003.000000T0000Z-060125T2300Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 1000 PM EST TUE JAN 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. SUSTAINED NORTHWEST WINDS AT 25 TO 40 MPH CAN BE EXPECTED THROUGH WEDNESDAY. WIND GUSTS OF 50 TO 65 MPH WILL OCCUR ACROSS THE HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. $$ NCZ002-003-019-VAZ009>014-016>020-022>024-032>035-251000- /O.CON.KRNK.WI.Y.0003.000000T0000Z-060125T2300Z/ ALLEGHANY-SURRY-WILKES-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...SPARTA...DOBSON...WILKESBORO...MARION... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST 1000 PM EST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. SUSTAINED NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH OVERNIGHT...AND THEN PERSIST INTO WEDNESDAY. WIND GUSTS AT 35 TO 55 MPH ARE LIKELY ESPECIALLY ACROSS THE HIGHER RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 250948 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 448 AM EST WED JAN 25 2006 ...STRONG WINDS WILL CONTINUE TODAY... .A TIGHT PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM MOVING EAST THROUGH NEW ENGLAND AND A HIGH PRESSURE SYSTEM MOVING EAST OUT OF THE CENTRAL PLAINS WILL RESULT IN STRONG NORTHWEST WINDS OVER THE AREA TODAY...ESPECIALLY AT HIGHER ELEVATIONS. NCZ001-018-VAZ015-252000- /O.CON.KRNK.HW.W.0003.000000T0000Z-060125T2300Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 448 AM EST WED JAN 25 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... SUSTAINED NORTHWEST WINDS AT 25 TO 40 MPH WILL CONTINUE TODAY...WITH WIND GUSTS OF 50 TO 65 MPH LIKELY...ESPECIALLY ACROSS HIGHER ELEVATIONS. WINDS ARE EXPECTED TO SLOWLY DIMINISH OVERNIGHT TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. $$ NCZ002-003-019-VAZ009>014-016>020-022>024-032>035-252000- /O.CON.KRNK.WI.Y.0003.000000T0000Z-060125T2300Z/ ALLEGHANY-SURRY-WILKES-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...SPARTA...DOBSON...WILKESBORO...MARION... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST 448 AM EST WED JAN 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... SUSTAINED NORTHWEST WINDS AT 20 TO 35 MPH WILL CONTINUE TODAY...WITH WIND GUSTS OF 45 TO 55 MPH LIKELY...ESPECIALLY ACROSS THE HIGHER RIDGES. WINDS ARE EXPECTED TO SLOWLY DIMINISH OVERNIGHT TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WERT
000 WWUS71 KRNK 251557 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1057 AM EST WED JAN 25 2006 ...STRONG WINDS WILL CONTINUE TODAY... .A TIGHT PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM MOVING EAST THROUGH NEW ENGLAND AND A HIGH PRESSURE SYSTEM MOVING EAST OUT OF THE CENTRAL PLAINS WILL RESULT IN STRONG NORTHWEST WINDS OVER THE AREA TODAY...ESPECIALLY AT HIGHER ELEVATIONS. NCZ001-018-VAZ015-252300- /O.CON.KRNK.HW.W.0003.000000T0000Z-060125T2300Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 1057 AM EST WED JAN 25 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... SUSTAINED NORTHWEST WINDS AT 20 TO 35 MPH WILL CONTINUE INTO THIS AFTERNOON...WITH WIND GUSTS OF 50 TO 60 MPH STILL LIKELY... ESPECIALLY ACROSS HIGHER ELEVATIONS. WINDS ARE EXPECTED TO SLOWLY DIMINISH OVERNIGHT TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. $$ NCZ002-003-019-VAZ009>014-016>020-022>024-032>035-252300- /O.CON.KRNK.WI.Y.0003.000000T0000Z-060125T2300Z/ ALLEGHANY-SURRY-WILKES-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...SPARTA...DOBSON...WILKESBORO...MARION... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST 1057 AM EST WED JAN 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... SUSTAINED NORTHWEST WINDS AT 15 TO 35 MPH WILL CONTINUE INTO THIS AFTERNOON...WITH WIND GUSTS OF 45 TO 55 MPH LIKELY...ESPECIALLY ACROSS THE HIGHER RIDGES. WINDS ARE EXPECTED TO SLOWLY DIMINISH OVERNIGHT TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 50 MPH OR MORE MAY CAUSE PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. $$ JJ
000 WWUS71 KRNK 251958 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 258 PM EST WED JAN 25 2006 ...STRONG WINDS WILL CONTINUE INTO TONIGHT ALONG THE BLUE RIDGE AND IN HIGHER ELEVATIONS OF EXTREME SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA... .A TIGHT PRESSURE GRADIENT REMAINS BETWEEN A LOW PRESSURE SYSTEM MOVING OFF THE COAST OF NEW ENGLAND AND A HIGH PRESSURE SYSTEM OVER THE MIDWEST. THIS WILL RESULT IN STRONG NORTHWEST WINDS CONTINUING OVER THE AREA TONIGHT. NCZ001-018-VAZ015-260400- /O.CAN.KRNK.HW.W.0003.000000T0000Z-060125T2300Z/ /O.EXB.KRNK.WI.Y.0003.000000T0000Z-060126T0900Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 258 PM EST WED JAN 25 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED OVERNIGHT...WITH GUSTS OF 50 TO 55 MPH MAINLY IN THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 50 MPH OR MORE MAY CAUSE PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. $$ NCZ002-VAZ016-017-260400- /O.EXT.KRNK.WI.Y.0003.000000T0000Z-060126T0900Z/ ALLEGHANY-CARROLL-FLOYD- INCLUDING THE CITIES OF...SPARTA...GALAX...FLOYD 258 PM EST WED JAN 25 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY. SUSTAINED WINDS OF 15 TO 30 MPH ARE EXPECTED OVERNIGHT...WITH GUSTS OF 50 TO 55 MPH MAINLY IN THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 50 MPH OR MORE MAY CAUSE PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. $$ NCZ003-019-VAZ009>014-018>020-022>024-032>035-252300- /O.CON.KRNK.WI.Y.0003.000000T0000Z-060125T2300Z/ SURRY-WILKES-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST 258 PM EST WED JAN 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... WINDS ARE EXPECTED TO CONTINUE JUST BELOW ADVISORY LEVELS INTO TONIGHT. THERE MAY STILL BE A FEW GUSTS TO 50 MPH THROUGH 6:00 PM. AFTER 6:00 PM...WINDS ARE EXPECTED TO RANGE FROM 15 TO 30 MPH...WITH GUSTS OF 35 TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 50 MPH OR MORE MAY CAUSE PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. $$ JJ
000 WWUS71 KRNK 252307 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 607 PM EST WED JAN 25 2006 ...THE STRONG WINDS TONIGHT WILL BE CONFINED PRIMARILY TO THOSE COUNTIES ALONG THE BLUE RIDGE SOUTHWEST OF ROANOKE... .A TIGHT PRESSURE GRADIENT WILL WEAKEN JUST A LITTLE OVERNIGHT...ALLOWING THE POTENTIAL FOR STRONG WINDS TO BE LIMITED TO FEWER COUNTIES. NCZ003-019-VAZ009>014-018>020-022>024-032>035-260015- /O.EXP.KRNK.WI.Y.0003.000000T0000Z-060125T2300Z/ SURRY-WILKES-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST 607 PM EST WED JAN 25 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ NCZ001-002-018-VAZ015>017-260715- /O.CON.KRNK.WI.Y.0003.000000T0000Z-060126T0900Z/ ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 607 PM EST WED JAN 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. SUSTAINED WINDS OF 20 TO 35 MPH ARE EXPECTED OVERNIGHT...WITH GUSTS OF 50 TO 55 MPH MAINLY IN THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 50 MPH OR MORE MAY CAUSE PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. $$ DS
000 WWUS71 KRNK 260633 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 133 AM EST THU JAN 26 2006 ...STRONG WINDS CONTINUING TONIGHT PRIMARILY OVER COUNTIES ALONG THE BLUE RIDGE SOUTHWEST OF ROANOKE... .A TIGHT PRESSURE GRADIENT WILL CONTINUE TO RESULT IN STRONG WINDS TONIGHT OVER HIGHER TERRAIN OF SOUTHWESTERN VIRGINIA INTO NORTHWEST NORTH CAROLINA. NCZ001-002-018-VAZ015>017-260900- /O.CON.KRNK.WI.Y.0003.000000T0000Z-060126T0900Z/ ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 133 AM EST THU JAN 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 55 MPH ACROSS HIGHER ELEVATIONS...WILL CONTINUE FOR MUCH OF THE REST OF TONIGHT ALONG AND NEAR THE BLUE RIDGE SOUTHWEST OF ROANOKE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 50 MPH OR MORE MAY CAUSE PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. $$ WERT
000 WWUS71 KRNK 260839 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 339 AM EST THU JAN 26 2006 ...STRONG GUSTY WINDS TO PERSIST THROUGH MID MORNING... .STRONGER WIND GUSTS ARE GOING TO OCCUR UNTIL 900 AM...ESPECIALLY ALONG THE RIDGES. THE PRESSURE GRADIENT SHOULD RELAX AFTER THAT WITH WINDS EASING UP. NCZ001-002-018-VAZ015>017-261400- /O.EXT.KRNK.WI.Y.0003.000000T0000Z-060126T1400Z/ ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 338 AM EST THU JAN 26 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. WIND GUSTS AS HIGH AS 50 MPH CAN STILL BE EXPECTED ALONG THE HIGHER TERRAIN...AND THROUGH MOUNTAIN GAPS UNTIL 900 AM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:44 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jan 24, 2:44 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 PM EST TUE JAN 24 2006
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
WATER VAPOR SHOWS THE STRONG NORTHERN STREAM SHORT WAVE MAKING
STAEDY PROGRESS EAST-SOUTHEAST...BUT THE STRONG COLD FRONT LOOKS TO
BE A LITTLE SLOWER MOVING THROUGH THE REGION THAN PREVIOUS FORECAST.
MORE IN THE 03 TO 06Z TIME FRAME. SO...I HAVE SLOWED DOWN THE
BEGINNING OF THE UPSLOPE SNOW SHOWERS...AND THE BEGINNING OF THE
STRONGEST WINDS. AS FOR THE SNOW...THE PREVIOUS FORECAST OF 2 TO 4
INCHES STILL LOOKS GOOD...WITH UP TO 6 INCHES WESTERN GREENBRIER.
THOUGH THIS IS FAIRLY PROLONGED EVENT...12 TO 18 HOURS...THE
TRAJECTORY FROM THE HYSPLIT MODEL INDICATES THE SOURCE REGION AIR
WILL NOT BE CROSSING THE WESTERN GREAT LAKES. LOW LEVEL MOISTURE
STARTS OUT FAIRLY DEEP AROUND 06Z TONIGHT...BUT GETS SHALLOW FAST
DURING THE DAY WEDNESDAY. MOST OF THE ACCUMULATING SNOW WILL
PROBABLY BE LATE TONIGHT INTO WED MORNING. THE MAIN CHANGE TO THE
SNOW FORECAST WAS TO RAISE THE POPS TO MORE OF A WIDESPREAD
LIKELY/CATEGORICAL IN BEST UPSLOPE AREAS.
AS FOR THE HIGH WIND POTENTIAL...THE STRONGEST SUBSIDENCE OCCURS
AFTER ABOUT 06Z IN THE MTNS...SHIFTING TOWARD THE FOOTHILLS AFTER
12Z. HOWEVER...THE STRONGEST LOW LEVEL WINDS IN BUFKIT AND MODEL
SOUNDINGS SHOW THEM TO OCCUR OVERNIGHT. SO...WE HAVE DECIDED TO
RAISE WATAUGA...ASHE AND GRAYSON COUNTIES TO A HIGH WIND WARNING
EXPECTING GUSTS OF 50 TO 55 KNOTS TO THE SURFACE IN THE HIGH
ELEVATIONS. REST OF THE AREA THAT WAS COVERED BY A HIGH WIND WATCH
WILL BE IN A WIND ADVISORY. LOOKS LIKE GUSTS OF 4 TO 45 KNOTS WILL
REACH THE SURFACE IN THOSE LOCATIONS. THERE ARE A FEW HIGHER
ELEVATIONS IN THE WIND ADVISORY AREA THAT WILL SEE GUSTS GREATER
THAN 50 KNOTS...SUCH AS THE HOT SPRINGS AIRPORT IN BATH COUNTY AND
MOUNTAIN LAKE...BUT THEY WILL BE ISOLATED. WENT CLOSE TO MAV MOS
LOWS AND HIGHS.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
WINDS WILL DIMINISH WEDNESDAY NIGHT. AN THE WINDS SLACKEN OFF THE
UPSLOPE COMPONENT WILL ALSO WEAKEN. EXPECT ANY LINGERING SNOW TO END
IN THE NORTHWEST COUNTIES AROUND 06Z THURSDAY. BY FRIDAY MORNING THE
SURFACE HIGH IS CENTERED OVER THE SOUTHERN APPALACHIANS. VALLEYS
WIILL DECOUPLE AND THERE SHOULD BE A BIG SPREAD IN LOWS BASED ON
ELEVATION SINCE AT 50 TEMPERATURES ARE ALREADY WARMING AND WINDS
WILL CONTINUE THE MIXING ON THE RIDGES.
500 MB HEIGHTS RISE THURSDAY AND FRIDAY. WILL GO WITH THE WARMER
GUIDANCE FOR HIGHS ON FRIDAY. HIGH THEN MID LEVEL CLOUD COVER WILL
START TO INCREASE ON FRIDAY NIGHT AND SATURDAY AHEAD OF THE MEXT
SYSTEM.
SATURDAY THROUGH TUESDAY...
AS THE SURFACE HIGH MOVES OFFSHORE...LOW LEVELS WINDS TURNTO THE
SOUTHWEST AND MODELS ARE ALSO SHOWING A STRONG LOW LEVEL SOUTHWEST
WINDS. SO TEMPERATURES SHOULD BE ABOVE NORMAL ON SATURDAY AND SUNDAY.
TRENDING TOWARD THE SPEED AND TIMING OF THE ECMWF WITH THE SYSTEM
CLOSING OFF AT 500 MB IN THE CENTRAL UNITED STATES ON SUNDAY AND
LIFTING INTO THE NORTHEAST BY MONDAY. THIS BRINGS THE BEST DYNAMICS
AND FRONTAL PASSAGE THROUGH ON SUNDAY AND MONDAY. ONLY CHANCE FOR
PRECIPITAION AFTER THE FRONTAL PASSAGE WILL BE IN THE WESTERN
UPSLOPE AREAS.
TEMPERATURES SUNDAY AND MONDAY WILL LIEKLY BE SLIGHTLY WARMER THAN
MEX GUIDANCE SINCE THE ECMWF IS TRACKING THE SYSTEM FURTHER NORTH
THAN THE GFS. THE COLD AIR AT 850 MB COMES IN BEHIND THE FRONT FOR
MONDAY NIGHT AND TUESDAY.
&&
.AVIATION...
SKIES HAVE CLEARED ACROSS THE REGION. NO CIGS EXPECTED UNTIL A COLD
FRONT PASSES THROUGH LATER THIS EVENING. SOUTHWEST TO WEST WINDS
WILL BE INCREASING HEADING INTO LATE AFTERNOON. MOST SITES WILL SEE
SUSTAINED WINDS OF 10 TO 15 KNOTS...WITH GUSTS OF 15 TO 20 KTS...BY
22Z. AFTER THE FRONT PASSES...WINDS VEER MORE TO THE WEST TO
NORTHWEST AND INCREASE SOME MORE. FOR THE PERIOD 06 TO
18Z...SUSTAINED WINDS WILL MOSTLY BE IN THE 15 TO 20 KT RANGE...WITH
GUSTS TO AROUND 30 KTS AT TIMES. ROA TENDS TO HAVE A LITTLE STRONGER
WINDS IN THIS PATTERN...SO WILL PROBABLY HAVE GUSTS TO AROUND 40
KTS. BLF AND TO A LESSER EXTENT LWB...WILL SEE CIGS DECREASING IN
THE NORTHWEST UPSLOPE FLOW OVERNIGHT...ALONG WITH LIGHT SNOW AND THE
POTENTIAL FOR PERIODS OF MODERATE TO HEAVY SNOW SHOWERS HEADING
TOWARD 12Z. THE CONDITIONS AT BLF AND LWB WILL ONLY SLOWLY IMPROVE
HEADING INTO WEDNESDAY AFTERNOON.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING FOR VAZ015 FROM 6 PM TUESDAY TO 6 PM
WEDNESDAY.
...WIND ADVISORY FOR VAZ009>014-016>020-022>024-032>035 FROM 6 PM
TUESDAY TO 6 PM WEDNESDAY.
NC...HIGH WIND WARNING FOR NCZ001-018 FROM 6 PM TUESDAY TO 6 PM
WEDNESDAY.
...WIND ADVISORY FOR NCZ002-003-019 FROM 6 PM TUESDAY TO 6 PM
WEDNESDAY.
WV...SNOW ADVISORY FOR WVZ042-043-045 FROM 9 PM TUESDAY TO 6 PM
WEDNESDAY.
&&
JJ/AMSHazardous weather outlook, Jan 24, 3:56 AM EST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 356 AM EST TUE JAN 24 2006 NCZ001>003-018-019-VAZ009>020-022>024-032>035-251030- ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- 356 AM EST TUE JAN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE THIS EVENING AS A COLD FRONT PUSHES THROUGH THE REGION AND MUCH COLDER AIR MOVES IN. NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED TONIGHT THROUGH WEDNESDAY WITH GUSTS BETWEEN 50 AND 60 MPH. STRONGEST WINDS WILL BE AT HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED WEDNESDAY WITH GUSTS BETWEEN 50 AND 60 MPH. STRONGEST WINDS WILL BE AT HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR WIND REPORTS. NCZ004>006-020-VAZ007-043>047-058-059-WVZ044-251030- STOKES-ROCKINGHAM-CASWELL-YADKIN-TAZEWELL-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MONROE- 356 AM EST TUE JAN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WVZ042-043-045-251030- MERCER-SUMMERS-GREENBRIER- 356 AM EST TUE JAN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL DEVELOP THIS EVENING IN THE WAKE OF A STRONG COLD FRONT BRINGING ACCUMULATING SNOW TO MANY AREAS. SNOW WILL CONTINUE THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW SHOWERS WILL CONTINUE THROUGH THE DAY WEDNESDAY WITH TOTAL ACCUMULATIONS OF 2 TO 4 INCHES. WESTERN PORTIONS OF GREENBRIER WILL SEE UPWARDS OF 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SNOWFALL REPORTS.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:44 AM EST | High Wind Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 20 more | 12 hr |
| Jan 24, 4:13 PM EST | High Wind Warning | RNK | Grayson | 23 hr |
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.